MAUDE Adverse Event Report: SYNTHES GMBH SYNFLATE VERTEBRAL BALLOON MED; CEMENT, BONE, VERTEBROPLASTY

SYNTHES GMBH SYNFLATE VERTEBRAL BALLOON MED; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 03.804.701S
Medical Device Problem Codes Inflation Problem (1310); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a vertebroplasty(l4) was performed on (b)(6) 2025.The procedure was performed according to the procedure manual and the balloon was inflated.When attempting to extract the balloon for cement injection, the balloon was difficult to remove from the outer tube, and the shaft eventually came outstretched.The surgery was completed successfully with no delay.Patient was stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1, h6 component code.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the synflate vertebral balloon med had signs of tearing off and scratches in the proximal section of the device.As mating trocars were not returned, the assembly between both devices could not be revised, therefore the reported condition cannot be confirmed a dimensional inspection and a functional test for the synflate vertebral balloon med were unable to be performed due to post manufacturing damage.Since the device was returned deflated and damaged, the complaint condition of not being able to inflate/deflate was not able to be replicated.However, this is most likely due to the breakage condition of the balloon.Previous complaints were reviewed for the supplier and it was confirmed that all parts pass a 100% leak test and all lots have a sample burst test performed as part of lot acceptance.As part of the investigation, the supplier also performed a burst test on 2 new production devices and both burst above the required 30 atmospheres.A visual examination of the burst test samples confirmed the condition of the balloons were consistent with the complaint devices.The synflate vertebral balloon surgical technique dsem/spn/0814/0156 rev.Aa was reviewed; states to stop balloon expansion if any of the following happens: ¿ the desired outcome is reached ¿ the pressure reaches 30 atm (440 psi) ¿ the maximum balloon volume is achieved ¿ 4.0 ml for the small balloon ¿ 5.0 ml for the medium balloon ¿ 6.0 ml for the large balloon ¿ any part of the inflated balloon length touches the cortical bone.The surgical technique guide also contains the following precautions: - the balloons may leak if they are filled beyond their maximum volume or pressure.- the performance of the balloons catheter may be adversely affected if it comes into contact with bone splinters, bone cement and/or surgical instruments.The surgical technique guide also recommends the following: - to proceed with inflation slowly, stopping every few seconds to allow the bone to adjust to the pressure/volume changes.- for bilateral procedures, inflate each balloon alternately in increments the following notes are recommended for balloon insertion: ¿ check the balloon position by identifying the markers of the balloon under fluoroscopy in ap and lateral view.¿ if it is not possible to completely insert the balloon catheter so that the white marking of the catheter shaft disappears, it may be necessary to clear the path again using the plunger.¿ for insertion, the catheter stiffening wire must always be mounted to the catheter.¿ if the balloon experiences high friction in the working sleeve, the catheter can be pulled back and forth for lubrication resulting in a decreased insertion force the failures observed on the returned devices are consistent with failure due to over expansion or pressurization.Per the surgical technique guide, expansion should be discontinued as the maximum volume had been reached.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synflate vertebral balloon med would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part:03.804.701s.Lot:82341376 manufacturing site: werk selzach.Supplier: (b)(4).Release to warehouse date: 27 jun 2025.Expiration date; 01 jun 2027.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFLATE VERTEBRAL BALLOON MED
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23913415
Report Number8030965-2025-13048
Device Sequence Number15943670
Product Code NDN
UDI-Device Identifier10705034722719
UDI-Public(01)10705034722719(17)270601(10)82341376
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.804.701S
Device Lot Number82341376
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/22/2026
02/13/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/23/2026
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown